Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 375, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 14, 2020, 5:42 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2020, 5:42 PM CST (23:42 UTC)
- Expired
- Nov 14, 2020, 6:30 PM CST
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 5:14 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 556 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
004
WUUS54 KTSA 142342
SVRTSA
OKC035-115-150030-
/O.NEW.KTSA.SV.W.0375.201114T2342Z-201115T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
542 PM CST Sat Nov 14 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Craig County in northeastern Oklahoma...
Ottawa County in northeastern Oklahoma...
* Until 630 PM CST.
* At 541 PM CST, a severe thunderstorm was located over Bluejacket,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Commerce...
Fairland... Quapaw...
Welch... Bluejacket...
Wyandotte... Picher...
Narcissa... Ottawa...
Peoria... Cardin...
Pyramid Corners... Twin Bridges State Park...
This includes Interstate 44 between mile markers 298 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3669 9507 3684 9518
3700 9490
TIME...MOT...LOC 2341Z 240DEG 49KT 3681 9504
HAIL...1.00IN
WIND...60MPH
$$5 follow-up statements
333
WWUS54 KTSA 142347
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
547 PM CST Sat Nov 14 2020
OKC035-115-150030-
/O.CON.KTSA.SV.W.0375.000000T0000Z-201115T0030Z/
Craig OK-Ottawa OK-
547 PM CST Sat Nov 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR EAST CENTRAL CRAIG AND OTTAWA COUNTIES...
At 547 PM CST, a severe thunderstorm was located 3 miles north of
Narcissa, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Commerce...
Fairland... Quapaw...
Bluejacket... Wyandotte...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Twin Bridges State Park...
This includes Interstate 44 between mile markers 298 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3669 9507 3682 9507
3700 9490
TIME...MOT...LOC 2347Z 240DEG 49KT 3685 9495
HAIL...1.25IN
WIND...60MPH
$$048
WWUS54 KTSA 142351
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
551 PM CST Sat Nov 14 2020
OKC035-115-150030-
/O.CON.KTSA.SV.W.0375.000000T0000Z-201115T0030Z/
Craig OK-Ottawa OK-
551 PM CST Sat Nov 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR EAST CENTRAL CRAIG AND OTTAWA COUNTIES...
At 550 PM CST, a severe thunderstorm was located over Miami, moving
northeast at 55 mph. A second severe thunderstorm was located near
Afton. It was also moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Commerce...
Fairland... Quapaw...
Bluejacket... Wyandotte...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Twin Bridges State Park...
This includes Interstate 44 between mile markers 298 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3669 9507 3682 9507
3700 9490
TIME...MOT...LOC 2350Z 240DEG 49KT 3688 9490
HAIL...1.25IN
WIND...60MPH
$$401
WWUS54 KTSA 150001
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
601 PM CST Sat Nov 14 2020
OKC035-150010-
/O.CAN.KTSA.SV.W.0375.000000T0000Z-201115T0030Z/
Craig OK-
601 PM CST Sat Nov 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAIG COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3671 9500 3689 9500
3700 9490
TIME...MOT...LOC 0000Z 240DEG 46KT 3693 9477
$$
OKC115-150030-
/O.CON.KTSA.SV.W.0375.000000T0000Z-201115T0030Z/
Ottawa OK-
601 PM CST Sat Nov 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR OTTAWA COUNTY...
At 600 PM CST, a severe thunderstorm was located near Quapaw, moving
northeast at 55 mph. A second severe storm was located just
northwest of Fairland. This storm was also moving northeast at 55
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Commerce...
Fairland... Quapaw...
Wyandotte... Picher...
Narcissa... Ottawa...
Peoria... Cardin...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 299 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3671 9500 3689 9500
3700 9490
TIME...MOT...LOC 0000Z 240DEG 46KT 3693 9477
HAIL...1.25IN
WIND...60MPH
$$785
WWUS54 KTSA 150013
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
613 PM CST Sat Nov 14 2020
OKC115-150030-
/O.CON.KTSA.SV.W.0375.000000T0000Z-201115T0030Z/
Ottawa OK-
613 PM CST Sat Nov 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN OTTAWA COUNTY...
At 613 PM CST, a severe thunderstorm was located 4 miles north of
Wyandotte, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Fairland...
Quapaw... Wyandotte...
Ottawa... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 299 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3672 9496 3686 9487
3700 9475
TIME...MOT...LOC 0013Z 240DEG 34KT 3686 9470
HAIL...1.00IN
WIND...60MPH
$$294
WWUS54 KTSA 150026
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
626 PM CST Sat Nov 14 2020
OKC115-150036-
/O.EXP.KTSA.SV.W.0375.000000T0000Z-201115T0030Z/
Ottawa OK-
626 PM CST Sat Nov 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTTAWA COUNTY
WILL EXPIRE AT 630 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until midnight CST for northeastern
Oklahoma.
LAT...LON 3700 9462 3680 9462 3672 9496 3686 9487
3700 9475
TIME...MOT...LOC 0026Z 240DEG 49KT 3694 9453
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 5:06 PM CST, 36 minutes earlier.
Area forecast discussion, Nov 14, 5:06 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
506 PM CST Sat Nov 14 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern with the potential for thunderstorms
to impact the western Arkansas sites through 06z as a
cold front sweeps through the region rather quickly. After 6z...
the gusty northwest winds will be concern as ceilings
clear out.
&&
.PREV DISCUSSION... /Issued 145 PM CST Sat Nov 14 2020/
DISCUSSION...
Primary concerns will be the convection trend the remainder of the
afternoon and into the evening.
Current visible satl imagery shows the back edge of the clouds
over the part western parts of the forecast area, with
considerable breaks in the overcast noted across parts of
southeast into far eastern OK. If these trends continue, then
afternoon instability may a bit higher than earlier anticipated.
Recent runs of the HRRR appear to latch on to this idea, with
scattered pre-frontal convection developing along OK/AR border
around 21-22Z. A few of these storms could become severe, with
forecast wind fields showing the potential for rotating storms.
This activity would likely shift east of the area by early
evening, although expect additional development as the cold front
enters northwest AR around 03-04Z. This activity may pose a small
severe threat, with storms quickly exiting the area by midnight.
Will keep an eye on wind gusts over the next few hours, but
anticipate leaving the current Wind Advisory as is.
Sunday will be seasonally cool and dry, although temperatures will
bounce back to above normal readings next week as mid-level
heights rise. Went a touch above NBM guidance, with afternoon
temps likely pushing the mid 70s in some spots by Thursday and
possibly into Friday. Shower and thunderstorm chances look to
increase next weekend as the upper flow becomes southwesterly and
a cold front approaches.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>056-059-060-
064-065.
AR...None.
&&
AVIATION.....10Hazardous weather outlook, Nov 14, 5:11 PM CST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CST Sat Nov 14 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CST Sat Nov 14 2020
...SEVERE WEATHER IS POSSIBLE THIS EVENING ACROSS FAR EASTERN
OKLAHOMA AND NORTHWESTERN ARKANSAS...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...After 6 pm.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Eastern Oklahoma and Western Arkansas.
ONSET...After 6 pm.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...West of U.S. Highway 75.
ONSET...Ongoing.
DISCUSSION...
The threat of severe thunderstorms will be increasing this evening
across far eastern Oklahoma and western Arkansas...especially
along and east of US Highway 69. The primary threat will be
damaging wind gusts, however there will be a window of opportunity
for supercell storms to develop this evening, with large hail and
a few tornadoes possible. An additional line of storms is likely
to develop along the cold front, with a marginal threat of
damaging wind gusts. The cold front will eventually pass through
eastern Oklahoma and will exit out of northwestern Arkansas by 11
PM tonight effectively ending the severe weather threat.
A few south wind gusts of 30-35 mph remain possible across parts
of northeast Oklahoma early this evening, with a limited fire
spread threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY through THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
After a cool Sunday in the wake of tonight's cold front, warmer
temperatures are expected through the end of the upcoming work
week. South to southwest winds will increase on Wednesday and
Thursday, with gusts near 25 mph expected in northeast Oklahoma
and far northwest Arkansas.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:07 AM CST | Wind Advisory | TSA | Creek, Nowata, Okfuskee, Pawnee, Tulsa, Washington | 15 hr |
| Nov 14, 3:35 AM CST | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 115 min |
| Nov 14, 6:45 AM CST | Special Weather Statement | TSA | Okmulgee, Wagoner | 30 min |
| Nov 14, 5:58 PM CST | Special Weather Statement | TSA | Ottawa | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.